Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Self-equivalences of $ S\sp{n}\times S\sp{k}$


Author: Jerome Levine
Journal: Trans. Amer. Math. Soc. 143 (1969), 523-543
MSC: Primary 57.01
DOI: https://doi.org/10.1090/S0002-9947-1969-0248848-8
MathSciNet review: 0248848
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] W. Browder, Diffeomorphisms of l-connected manifolds, Trans. Amer. Math. Soc. 128 (1967), 155-163. MR 0212816 (35:3681)
  • [2] -, The Kervaire invariant of framed manifolds and its generalization, mimeographed notes, Princeton Univ., Princeton, N. J.
  • [3] W. Browder and M. Hirsch, Surgery on piecewise-linear manifolds, Bull. Amer. Math. Soc. 72 (1966), 959-964. MR 0217801 (36:890)
  • [4] E. Brown and F. Peterson, The Kervaire invariant of $ (8k + 2)$-manifolds, Bull. Amer. Math. Soc. 71 (1965), 190-193. MR 0170346 (30:584)
  • [5] J. Cerf, La nullité du groupe $ {\Gamma _4}$, Séminaire H. Cartan, École Normale Supérieure, Paris, 1962/1963.
  • [6] V. Guggenheim, Piece-wise linear isotopy of elements and spheres, Proc. London Math. Soc. 3 (1953), 29-53.
  • [7] A. Haefliger, Differentiable embeddings of $ {S^n}$ in $ {S^{n + q}}$ for $ q > 2$, Ann. of Math. (2) 83 (1966), 402-436. MR 0202151 (34:2024)
  • [8] A. Haefliger and C. T. C. Wall, Piecewise linear bundles in the stable range, Topology 4 (1965), 209-214. MR 0184243 (32:1716)
  • [9] I. James and J. H. C. Whitehead, Homotopy theory of sphere bundles over spheres. II, Proc. London Math. Soc. 5 (1955), 148-166. MR 0068836 (16:948d)
  • [10] P. Kahn, Self-equivalences of $ (n - 1)$-connected 2n-manifolds, Bull. Amer. Math. Soc. 72 (1966), 562-566. MR 0190936 (32:8346)
  • [11] M. Kervaire, On the Pontriagin classes of certain $ SO(n)$-bundles over manifolds, Amer. J. Math. 80 (1958), 632-638. MR 0102806 (21:1592)
  • [12] M. Kervaire and J. Milnor, Groups of homotopy spheres. I, Ann. of Math. (2) 77 (1963), 504-537. MR 0148075 (26:5584)
  • [13] A. G. Kurosh, Theory of groups. Vol. II, Chelsea, New York, 1955. MR 0071422 (17:124c)
  • [14] J. Levine, Inertia groups of manifolds and diffeomorphisms of spheres, mimeographed.
  • [15] -, Unknotting spheres in codimension two, Topology 4 (1965), 9-16. MR 0179803 (31:4045)
  • [16] -, A classification of differentiable knots, Ann. of Math. 82 (1965), 15-50. MR 0180981 (31:5211)
  • [17] B. Mazur, Relative neighborhoods and the theorems of Smale, Ann. of Math. (2) 77 (1963), 232-249. MR 0150786 (27:773)
  • [18] J. Milnor, Differentiable structures on spheres, Amer. J. Math. 81 (1959), 962-972. MR 0110107 (22:990)
  • [19] J. Munkres, Obstructions to the smoothing of piecewise differentiable homeomorphisms, Ann. of Math. (2) 72 (1960), 521-524. MR 0121804 (22:12534)
  • [20] A. Shapiro, Obstructions to the embedding of a complex in a Euclidean space: I: The first obstruction, Ann. of Math. (2) 66 (1957), 256-269. MR 0089410 (19:671a)
  • [21] S. Smale, On the structure of manifolds, Amer. J. Math. 84 (1962), 387-399. MR 0153022 (27:2991)
  • [22] E. Spanier, Algebraic topology, McGraw-Hill, New York, 1966. MR 0210112 (35:1007)
  • [23] D. Sullivan, Triangulating and smoothing homotopy equivalences and homeomorphisms, mimeographed notes, Princeton University, Princeton, N. J., 1967.
  • [24] C. T. C. Wall, Killing the middle homotopy groups of odd dimensional manifolds, Trans. Amer. Math. Soc. 103 (1962), 421-433. MR 0139185 (25:2621)
  • [25] C. Weber, L'élimination des points doubles dans le cas combinatoire, Comment. Math. Helv. 41 (1966), 179-182. MR 0206969 (34:6785)
  • [26] G. Whitehead, Products in homotopy groups, Ann. of Math. (2) 47 (1946), 460-475. MR 0016672 (8:50b)
  • [27] J. H. C. Whitehead, On $ C'$-complexes, Ann. of Math. (2) 41 (1940), 809-814. MR 0002545 (2:73d)
  • [28] H. Whitney, The self-intersection of a smooth n-manifold in 2n-space, Ann. of Math. (2) 45 (1944), 220-246. MR 0010274 (5:273g)
  • [29] W. T. Wu, On the isotopy of $ {C^r}$-manifolds of dimension n in Euclidean $ (2n + 1)$-space, Science Record N.S. 2 (1958), 271-275. MR 0104272 (21:3027)
  • [30] E. C. Zeeman, ``Isotopies and knots in manifolds'' in Topology of 3-manifolds and related topics, Prentice-Hall, Englewood Cliffs, N. J., 1962, pp. 187-193. MR 0140097 (25:3520)
  • [31] M. A. Kervaire, Les noeuds de dimensions supérieures, Bull. Soc. Math. France 93 (1965), 225-271. MR 0189052 (32:6479)
  • [32] J. L. Shaneson, Embeddings of spheres in spheres of codimension two and h-cobordisms of $ {S^1} \times {S^3}$, Bull. Amer. Math. Soc. 75 (1968), 972-973. MR 0230325 (37:5887)
  • [33] C. T. C. Wall, Unknotting tori in codimension one and spheres in codimension two, Proc. Cambridge Philos. Soc. 61 (1965), 659-664. MR 0184249 (32:1722)
  • [34] C. R. Rourke, The hauptvermutung according to Sullivan, mimeographed notes, Institute for Advanced Study, Princeton, N. J. 1967.
  • [35] R. Lashof and J. Shaneson, Classification of knots of codimension two, Bull. Amer. Math. Soc. 75 (1969), 171-175. MR 0242175 (39:3508)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57.01

Retrieve articles in all journals with MSC: 57.01


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1969-0248848-8
Article copyright: © Copyright 1969 American Mathematical Society

American Mathematical Society